MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP
Model Number A22201D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during two different therapeutic transurethral resection of bladder tumor, this resection electrode loops broke.The first case, the loop broke completely off.The second case, the loop broke in half.Both procedures were prolonged due to the need to obtain replacement loops and verify the broken pieces were not left in the patient.The first case was 1 3/4 hours and the second case 2 hours.In both occurrences, the loop was removed successfully and the procedures were completed successfully using a similar device.X-rays were obtained to confirm broken pieces were not left in the patient.There were no reports of patient or user harm associated with this event.Patient identifiers: (b)(6)- 1st case of 2 broken resection electrode loop.(b)(6)- 2nd case of 2 broken resection electrode loop.This report is for (b)(6).

Brand Name
HF-RESECTION ELECTRODE, LOOP
Common Device Name
HF-RESECTION ELECTRODE, LOOP
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key16653051
Report Number2429304-2023-00047
Device Sequence Number5759830
Product Code GCP
UDI-Device Identifier14042761036655
UDI-Public14042761036655
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
Report Date (Section F) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201D
Device Catalogue NumberA22201D
Device Lot Number1000103882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/01/2023
Event Location Hospital
Date Report to Manufacturer03/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown